MAUDE Adverse Event Report: SORIN GROUP USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

SORIN GROUP USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 065254600
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.The device has been returned to sorin group usa for evaluation.If any additional information pertinent to the reported event is received, it will be submitted in a supplemental report.
 
Event or Problem Description
Sorin group received a report that the outlet port of the arterial filter in the custom perfusion tubing set was identified to be broken during setup.There was no patient involvement.
 
Additional Manufacturer Narrative
One av line including an adult arterial filter was returned to livanova usa for evaluation.The outlet port of the filter was confirmed to be broken off flush with the base of the port.The attached tubing was not pushed all the way on and there was no whitening of the plastic.The break appeared to be a clean and sharp.All product incorporated within the livanova usa pts tubing packs are closely and carefully inspected during assembly and pack-out, and the heart lung pack tray is specifically designed to protect the contents during routine shipping and handling stresses.Additionally, symbols are clearly placed on the over-shipper, indicating that the contents are delicate medical product.This broken port indicates rough handling after release from livanova.In an effort to further address this issue, the print drawing for this 065254600 catalog number was updated with additional photographs to clarify the proper placement of the arterial filter and its saddle within the pack to afford optimum protection to the component during transport.This lot number was for a total build of forty (40) packs and this is the only complaint received against this lot number.The damage to this product occurred after release from livanova.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
SORIN GROUP USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key6726741
Report Number1718850-2017-00013
Device Sequence Number19078463
Product Code DWE
UDI-Device Identifier10803622107433
UDI-Public(01)10803622107433(240)065254600(17)190331(10)1708200050
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number065254600
Device Lot Number1708200050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1